| Catalog Number |
368651 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported while removing the iv shield from a bd vacutainer® eclipse¿ blood collection needle with pre-attached holder the entire hub-collar separated from the device.The device was discarded.There was no report of adverse impact to patients or users.
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary - bd received one photo for investigation, which shows a device with the collar separated from the hub.Additionally, 20 retained samples were inspected for hub/collar separation and defective locking mechanisms.These samples passed testing, as there were no signs of damage or separation during the activation of the safety shield.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: hub/collar separation.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.